Delaware, 2015

Cold in Delaware, February 13, 2015

February 13, 2015 · NWS PHI · 1 event in 1 county or zone

Northwest winds that persisted into the morning of the 13th combined with an arctic air mass to produce below zero wind chill factors as far south as Kent County in Delaware and morning low temperatures of around 10 degrees in New Castle County and 10 to 15 degrees in Kent and Sussex Counties. Many counties and municipalities declared code purples.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Northwest winds that persisted into the morning of the 13th combined with an arctic air mass to produce below zero wind chill factors as far south as Kent County in Delaware and morning low temperatures of around 10 degrees in New Castle County and 10 to 15 degrees in Kent and Sussex Counties. Many counties and municipalities declared code purples. The lowest hourly wind chill factor at the New Castle County Airport was 10 degrees below zero and at the Dover Air Force Base 7 degrees below zero. Actual morning low temperatures included 9 degrees in Newark (New Castle County), 10 degrees at the New Castle County Airport, 12 degrees in Dover (Kent County) and 14 degrees in Georgetown and Rehoboth Beach (Sussex County). The arctic high pressure system moved southeast from North Dakota early on the 12th into the central Mississippi Valley on the evening of the 12th and into the Ohio Valley on the morning of the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 13, 4:38 AM EST, 22 minutes earlier.

Area forecast discussion, Feb 13, 4:38 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 AM EST FRI FEB 13 2015

.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL BUILD OVER OUR REGION TODAY BEFORE SLIDING
OFFSHORE TONIGHT.  A LOW PRESSURE SYSTEM DROPPING SOUTH OUT OF
CANADA AND ACROSS THE EASTERN GREAT LAKES SATURDAY WILL RAPIDLY
INTENSIFY AS IT PASSES SOUTH OF LONG ISLAND AND CAPE COD SATURDAY
NIGHT. THIS WILL BE FOLLOWED BY ANOTHER ARCTIC HIGH PRESSURE SYSTEM
BUILDING EAST LATE SUNDAY THROUGH MONDAY. THE NEXT LOW PRESSURE
SYSTEM SHOULD DEVELOP OVER THE LOWER MISSISSIPPI VALLEY TUESDAY AND
QUICKLY TRACK OFF THE CAROLINA COAST TUESDAY NIGHT. A THIRD
ARCTIC HIGH PRESSURE SYSTEM WILL THEN ENTER THE NORTHERN PLAINS ON
WEDNESDAY AND SLOWLY EASE ITS WAY EAST ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD AND BRISK START TO THE DAY THIS MORNING. THE COMBINATION OF
LOW TEMPERATURES AND STRONG WINDS IS CREATING VERY LOW WIND CHILLS
THIS MORNING, SO THE WIND CHILL ADVISORIES/WARNINGS WILL REMAIN IN
PLACE AND HAVE ACTUALLY BEEN EXPANDED TO INCLUDE ALL AREAS. HIGH
PRESSURE WILL CONTINUE TO TRY TO BUILD IN FROM THE WEST, SO WINDS
WILL SLOWLY DIMINISH THROUGH THE DAY, BUT SHOULD REMAIN BREEZY FOR
MOST OF THE DAY. WITH LOW THICKNESSES AND 925 MB TEMPERATURES IN
THE -15 TO -18 C RANGE, TEMPERATURES WILL BE HARD PRESSED TO RISE
OUT OF THE MID-UPPER TEENS FOR THE NORTHERN HALF OF THE AREA, AND
THE LOW 20S FOR THE SOUTHERN HALF. PORTIONS OF THE POCONOS WILL
NOT MAKE IT OUT OF THE SINGLE DIGITS. IT WILL STILL FEEL VERY COLD
TODAY, WITH WIND CHILLS LIKELY NOT MAKING IT INTO THE TEENS FOR
MANY AREAS.

THE GOOD NEWS IS THE SUN SHOULD BE OUT ALL DAY AND WE WILL BE
PRECIPITATION FREE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
QUIET WEATHER EXPECTED TONIGHT AS HIGH PRESSURE WEAKENS TO THE
SOUTHWEST AHEAD OF THE NEXT APPROACHING STORM SYSTEM MOVING THROUGH
THE GREAT LAKES. CLOUD COVER WILL INCREASE OVERNIGHT AS A SHORT WAVE
APPROACHES FROM THE WEST. THERE MAY ALSO BE ENOUGH LIFT AND MOISTURE
ACROSS THE FAR NORTHWESTERN AREAS TO CREATE SOME SNOW SHOWERS LATE
OVERNIGHT/TOWARD DAYBREAK SATURDAY. OTHERWISE IT SHOULD STAY
PRECIPITATION FREE ACROSS THE AREA. ODDLY ENOUGH, AS WINDS DIMINISH
OVERNIGHT, WIND CHILLS OVERNIGHT MAY BE HIGHER THAN THEY WERE FROM
THE DAYTIME...BUT IT WILL STILL FEEL QUITE COLD.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
A HIGH IMPACT WIND AND WIND CHILL EVENT COUPLED WITH A MODERATE SNOW
EVENT WILL AFFECT OUR CWA THIS HOLIDAY WEEKEND. PAR FOR THE WINTER
COURSE THE UNCERTAINTY ABOUT THE TUE AND WED EVENT HAS INCREASED.

WE CONTINUE TO SEE THE TREND OF THE WRF-NMMB HAVING THE BETTER
INITIALIZATION AT 500MB WITH THE GFS (850 MB) AND WRF-NMMB (925 MB)
BETTER AT LOWER LEVELS. ERRORS SHOWED A COLD BIAS. THE GFS SOLUTION
FOR TONIGHT WAS CLOSER TO THE FOLD OF OTHER MODELS PASSING A CLOSED
500MB LOW THRU OUR CWA. WHERE IT REMAINS DIFFERENT WAS AN EXTREMELY
STRONG WIND FIELD WITH 850MB AND 925MB WINDS 10-20KTS STRONGER THAN
THE WRF-NMMB AND ECMWF. REGARDLESS THE MODELS ARE ALL INDICATING A
36MB DEEPENING IN 24 HOURS FROM SATURDAY EVENING WITH A PERIOD OF
INSTABILITY AS THE COLD FRONT MOVES THROUGH AND A NORLUN TROF LIVING
UP TO ITS STUDY'S NAME AFFECTING NEW ENGLAND AND LONG ISLAND.

THE GUIDANCE FOR SATURDAY TRENDED DOWNWARD SLIGHTLY WITH
TEMPERATURES. THERE WAS LESS MENTION OF ANY RAIN AT THE START IN
THE SOUTHERN ZONES. THE PREDICTED LLJ IS NOT SHABBY AND THUS WE
MET THE DIFFERENCE HALFWAY. WAA INDUCED SNOW OR SNOW SHOWERS IS
PREDICTED TO DEVELOP ACROSS THE NORTHWEST OF OUR CWA DURING THE
DAY. AT LEAST INITIALLY THE INTENSITY SHOULD BE LIGHTER.

AS WE MOVE TOWARD SATURDAY EVENING, ALL OF THE MODELS ARE PREDICTING
A STRONG SHORT WAVE WILL PASS THROUGH OUR CWA PRETTY CLOSE TO THE
CFP TIMING. ALL OF THE MODELS SHOW AN AXIS OF INSTABILITY WITH TOTAL
TOTALS RISING TO NEARLY AS HIGH AS 60 AND NEUTRAL THETA E DROP WITH
HEIGHT. THIS SCREAMS A BURST OF HEAVY SNOW. WOULDNT BE SURPRISED
IF THERE IS THUNDER.

THE TIMING FOR VALENTINE'S DAY DINNER HOUR COULD NOT BE WORSE AS
THIS BAND OF HEAVY SNOW SHOWERS IS LIKELY TO OCCUR BETWEEN 5 PM AND
9 PM. BECAUSE OF THE SECONDARY CYCLOGENESIS, THE WINDS WHILE THIS IS
OCCURRING SHOULD NOT BE AS STRONG AS THEY WILL BE LATER IN THE
EVENING AND OVERNIGHT, BUT THEY WILL PICK UP SHORTLY AFTER THE FRONT
PASSES THROUGH.

AS FAR AS SNOW GOES, WE ARE PRETTY CLOSE TO CONTINUITY AND WPC
GUIDANCE. STILL LOOKS LIKE AN ADVISORY LEVEL SNOW FOR OUR CWA.
OUR AMOUNTS ARE A JUMP OVER MODEL QPF, BECAUSE OF THE PREDICTED
COINCIDENCE OF OMEGA AND SNOW GROWTH. THIS IS LONGER AND STRONGER
THE FARTHER NORTH IN OUR CWA. WE ALSO FIND INCREASING PREDICTED
INSTABILITY FARTHER TO THE NORTH. LASTLY A SUB 500DM CLOSED HIGH
IS LIKELY TO PULL SOME SURPRISE. A SECONDARY OMEGA MAX ALONG THE
TRACK OF THE CLOSED LOW SHOULD KEEP SNOW PERSISTING LONGER IN THE
NORTHERN/NORTHEASTERN PART OF OUR CWA, BUT THE INSTABILITY AND
MID LEVEL QVEC CONVERGENCE IS WEAKER THAN DURING THE EVENING.

WINDS, THE GFS FORECAST WIND FIELD, THERE IS NO WAY TO SUGAR COAT
WOULD BE DAMAGING IN OUR CWA. NOT THAT THE ECMWF AND WRF-NMMB ARE
THAT MUCH BETTER. THE MOMENTUM TRANSFER OFF THE WRF-NMMB AND
IMPLIED OFF THE ECMWF WOULD BE 50 TO 60 MPH GUSTS. MODELS HAVE
INTENSIFIED SEVERAL LOWS TOO QUICKLY THIS WINTER, BUT NONE OF THEM
HAD A SUB 500DM CLOSED LOW FEEDING THEM. GIVEN ITS A HOLIDAY
WEEKEND AND THE IMPACT THAT NUMEROUS POWER OUTAGES CAN HAVE WHEN
WE ARE PUSHING RECORD LOW TEMPERATURES AND SUB ZERO WIND CHILLS,
WE ARE ISSUING THE HIGH WIND WATCH NOW. WINDS SHOULD INTENSIFY
OVERNIGHT AND PEAK WITHIN A FEW HOURS OF DAWN ON SUNDAY. MODELS
ARE ACTUALLY WRAPPING SOME IN QUOTES WARMER AIR AROUND THE LOW
BACK INTO OUR CWA KEEPING THE TRULY ARCTIC AIR AT BAY FOR A LITTLE
WHILE. SUB ZERO WIND CHILLS SHOULD ARRIVE BY MORNING. RIGHT NOW
ONLY THE POCONOS ARE PREDICTED TO REACH WIND CHILL WARNING
CRITERIA AND A WIND CHILL WATCH WAS ISSUED FOR THEM. IF OUR TEMPS
AND WINDS ARE CLOSE, OTHER AREAS WOULD LIKELY NEED A WIND CHILL
ADVISORY.

WINDS WILL SLOWLY DECREASE ON SUNDAY AND BY THEN THE CORE OF THE
ARCTIC AIR WILL START ADVECTING EAST. LITTLE TEMPERATURE CHANGE IS
PREDICTED. SNOW SHOWERS SHOULD BE LIMITED TO THE PERIPHERY OF OUR
CWA. SUB WARNING WINDS SHOULD PREVAIL BY AFTERNOON WITH SUB ADVISORY
WINDS BY EARLY EVENING.

WE WILL BE PUSHING TOWARD RECORD LOWS ON SUNDAY NIGHT. IT APPEARS
THE GRADIENT SHOULD CONTINUE THROUGH THE NIGHT. THE LACK OF
DECOUPLING WILL ACTUALLY KEEP TEMPERATURES HIGHER AND MAY ADVECT IN
WARMER AIR INTO OUR CWA TOWARD MORNING. WHEN AIR MASSES ARE THIS
COLD (PICTURE THOSE LATE 1970S AIR MASSES), STRANGE THINGS LIKE
TEMPERATURES RISING WITH NORTHWEST WINDS CAN OCCUR. VERY LITTLE
COMFORT AS WE WILL LIKELY NEED EITHER WIND CHILL ADVISORIES OR
WARNINGS THROUGHOUT OUR CWA. THE WIND CHILL WATCH IS THROUGH
MONDAY MORNING FOR THE POCONOS.

A MODERATING DAY ON MONDAY, EVEN IF AFTERNOON MAXIMUM TEMPERATURES
WILL BE APPROXIMATELY 20 DEGREES COLDER THAN NORMAL. MONDAY NIGHT
MIN TEMPERATURES ARE LOW CONFIDENCE. WITH NEW ADDITIONAL SNOW AND A
HIGH PRESSURE SYSTEM NEAR, IF THE HIGH AND MID CLOUDS DONT ARRIVE IN
TIME, WE ARE TOO WARM.

THE REST OF THE LONG TERM WE DID NOT CHANGE MUCH. WPC/CONTINUITY
BLEND. NOTED THAT THE CAN GGEM AND ECMWF HAVE GONE SOUTH. BUT WE
HAVE SEEN RUNS WHERE THE MODELS HAVE DONE THIS 4 TO 5 DAYS OUT
ONLY TO RETURN TO THE ORIGINAL PLAN. ALSO ACROSS THE BOARD MODEL
VERIFICATION STATS FOR THIS WINTER VS THE FISHING IN THE BARREL
WINTER OF 2009-10 ARE DOWN (ANOMALY CORRELATIONS FOR ALL OF THEM)
AT THIS FORECAST RANGE. ONLY CHANGES WE MADE SINCE THIS WAS A
TREND WITH EARLIER RUNS WAS TO SLOW THE ARRIVAL OF PCPN AND MAKE
IT "SNOWIER" GIVEN A NOD TO A MORE SOUTHERN TRACK. THEN FAIR, BUT
STILL VERY COLD WEATHER SHOULD RETURN BY THURSDAY.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL PERSIST ACROSS THE TAF SITES THROUGH THE PERIOD.

GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH MUCH OF THE DAY, WITH
THE STRONGEST WIND GUSTS NEAR 30-35 KNOTS EARLY THIS MORNING. WIND
GUSTS WILL SLOWLY DIMINISH THROUGH THE DAY, AND SHOULD TOTALLY DROP
OFF BY LATE THIS AFTERNOON. WINDS MAY GO LIGHT AND VARIABLE AT MANY
LOCATIONS FOR A PERIOD OVERNIGHT; THOSE WHO DO MAINTAIN A WIND WILL
SWITCH MORE TO A SOUTHWESTERLY, THEN SOUTHERLY DIRECTION OVERNIGHT
INTO SATURDAY MORNING.

OUTLOOK...
SATURDAY...CONDITIONS WILL LIKELY BE REDUCED TO MVFR OR POSSIBLY IFR
AT TIMES IN SNOW. IN ADDITION, NORTHWEST WINDS WILL BECOME BLUSTERY
INTO SATURDAY NIGHT. WIND GUSTS TO 50KT ARE POSSIBLE.

SUNDAY...VFR CONDITIONS AND FRIGID. PERSISTENT STRONG AND GUSTY
NORTHWEST WINDS, WITH GUSTS REACHING 45 KNOTS PLUS POSSIBLE. WINDS
DECREASING SUNDAY NIGHT,

MONDAY...VFR CONDITIONS AND CONTINUED QUITE COLD, WITH NORTHWEST
WINDS AVERAGING MORE AROUND 15 KNOTS.

TUESDAY...VFR EARLY, WITH CONDITIONS DETERIORATING TO MVFR OR LOWER
BY LATE-DAY TO TUESDAY NIGHT, WITH MAINLY SNOW EXPECTED.

&&

.MARINE...
GALE WARNING REMAINS IN EFFECT FOR ALL THE WATERS THROUGH MIDDAY AS
WINDS REMAIN GUSTING 35-40 KNOTS. THEREAFTER, THE GALE CONDITIONS
WILL LOWER TO SMALL CRAFT ADVISORY CONDITIONS INTO THIS EVENING, AND
FALL BELOW SMALL CRAFT ADVISORY LEVELS LATER IN THE EVENING AND
THROUGH THE OVERNIGHT. WE UPGRADED FREEZING SPRAY ADVISORY TO A
HEAVY FREEZING SPRAY WARNING AS SOME OF OUR BUOY SENSORS ARE
INDICATING HEAVY FREEZING SPRAY OCCURRING WITH THE COLD TEMPERATURES
AND STRONG WINDS.

OUTLOOK...
SATURDAY...WIND GUSTS AND SEAS MAY REACH SMALL CRAFT ADVISORY
LEVELS DURING THE AFTERNOON, ESPECIALLY FOR THE COASTAL WATERS.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...STORM WATCH ISSUED. WIND GUSTS
AS HIGH AS STORM FORCE ARE POSSIBLE AS A LOW PRESSURE SYSTEM RAPIDLY
INTENSIFIES EAST OF THE AREA WATERS. WIND GUSTS DECREASING TO GALES
ON THE OCEAN AND SMALL CRAFT ON THE BAY BY THE END OF SUNDAY NIGHT.
MODERATE FREEZING SPRAY WITH HEAVY FREEZING SPRAY POSSIBLE.

MONDAY...GALE FORCE GUSTS DECREASING TO SMALL CRAFT ADVISORY GUSTS
ON THE OCEAN AND SMALL CRAFT ADVISORY GUSTS DECREASING TO SUB SMALL
CRAFT ADVISORY LEVELS ON DELAWARE BAY. MODERATE FREEZING SPRAY
POSSIBLE.

TUESDAY...SUB-SCA CONDITIONS ARE EXPECTED THROUGH THE DAYTIME,
FOLLOWED BY SCA CONDITIONS POSSIBLY DEVELOPING LATER TUESDAY NIGHT.

&&

.TIDES/COASTAL FLOODING...
ETSS IS NOW SHOWING (0-96 HRS) THE LOW WATER EVENT FOR SUNDAYS
LOW TIDE CYCLES. THIS SHOULD BECOME A SIGNIFICANT BLOWOUT TIDE
EVENT, ESPECIALLY IF NW GUSTS TO 50 KT OCCUR FROM PHL TO LEWES.

THIS SHOULD BECOME A 2 OR 3 LOW TIDE CYCLE EVENT OF REPEATED LOW
WATER DUE TO HUGE ENVELOPE OF STRONG NW FLOW SUNDAY.

HERE ARE THE TIMES OF LOW TIDE AT KEY LOCATIONS AND FIGURE LOW
WATER TO OCCUR WITHIN 45 MINUTES EITHER SIDE OF THE LOW TIDE.
WHILE THIS WONT BE AN EXTREME BLOW OUT TIDE, IT COULD RUN HALF A
FOOT TO A FOOT BELOW THE -1.8 MLLW TIDE THRESHOLD FOR NOTIFICATION
TO MARINERS. IT WOULD BE WORSE IF WE WERE IN AN ASTRONOMICALLY
LARGER CHANGE BETWEEN LOW AND HIGH TIDES.

LOW TIDE AT LEWES...REPRESENTING MUCH OF THE THE ATLC COASTAL
WATERS

2/15 1122AM  0.0 MLLW
2/15 1125PM -0.34 MLLW
2/16 1217PM -0.33 MLLW (LEAST LIKELY TO REACH LOW WATER THRESHOLD?)

LOW TIDE AT REEDY POINT
2/15 144 AM -0.05 MLLW
2/15 241 PM  0.01 MLLW
2/16 247 AM -0.25 MLLW

LOW TIDE AT PHL
2/15 429 AM -0.3 MLLW
2/15 518 PM -0.16 MLLW
2/16 528 AM -0.43 MLLW

&&

.CLIMATE...
AT THIS TIME WE ARE FORECASTING LOW TEMPERATURES WITHIN 2 DEGREES
OF RECORD AT ALL OUR CLIMATE SITES MONDAY MORNING 2/16 EXCEPT KMPO
AND KABE.

THOSE RECORD LOWS FOR THE 16TH FOLLOW
KACY 3 ABOVE 1888, 1875
KPHL 2 ABOVE 1888
KILG 2 ABOVE 1943
KTTN 1 ABOVE 1888
KGED 10 ABOVE 1987 (SHORTER PERIOD OF RECORD DATING BACK ONLY TO
1948)
KRDG 0 1904

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     AFTERNOON FOR PAZ054-055-061-062.
     WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR PAZ060>062-101-
     103-105.
     HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
     FOR PAZ060-070-071-101>106.
     WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR PAZ070-071-
     102-104-106.
     WIND CHILL WARNING UNTIL 4 PM EST THIS AFTERNOON FOR PAZ054-
     055.
     WIND CHILL WATCH FROM LATE SATURDAY NIGHT THROUGH MONDAY
     MORNING FOR PAZ054-055.
NJ...HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     AFTERNOON FOR NJZ001-007-008.
     WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR NJZ001-007>009.
     HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
     FOR NJZ009-010-012>027.
     WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR NJZ010-
     012>027.
DE...HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
     FOR DEZ001>004.
     WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR DEZ001>004.
MD...HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
     FOR MDZ008-012-015-019-020.
     WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR MDZ008-012-
     015-019-020.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 6 PM EST THIS EVENING FOR
     ANZ430-431-450>455.
     STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR
     ANZ430-431-450>455.
     GALE WARNING UNTIL NOON EST TODAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...GIGI/KLINE
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GIGI
AVIATION...GIGI/KLINE/ROBERTSON
MARINE...GIGI/KLINE/ROBERTSON
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Feb 13, 4:40 AM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 AM EST FRI FEB 13 2015

NJZ001-007-008-PAZ061-062-140945-
SUSSEX-WARREN-MORRIS-LEHIGH-NORTHAMPTON-
440 AM EST FRI FEB 13 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND.

ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND
TUESDAY INTO WEDNESDAY.

WIND CHILL VALUES MAY FALL TO 10 TO 25 BELOW ZERO ON SUNDAY AND
MONDAY MORNINGS.

PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO
HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING.
THERE WILL LIKELY BE POWER OUTAGES FROM THE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-140945-
CARBON-MONROE-
440 AM EST FRI FEB 13 2015

...WIND CHILL WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON...
...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.
   WIND CHILL WATCH.

A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND.

ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND
TUESDAY INTO WEDNESDAY.

PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO
HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING.
THERE LIKELY COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ060-140945-
BERKS-
440 AM EST FRI FEB 13 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND.

ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND
TUESDAY INTO WEDNESDAY.

WIND CHILL VALUES MAY FALL TO 10 TO 25 BELOW ZERO ON SUNDAY AND
MONDAY MORNINGS.

PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO
HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING.
THERE LIKELY COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-PAZ101-103-105-140945-
HUNTERDON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
440 AM EST FRI FEB 13 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND.

ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND
TUESDAY INTO WEDNESDAY.

WIND CHILL VALUES MAY FALL TO AROUND 10 BELOW ZERO ON SUNDAY AND
MONDAY MORNINGS.

PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO
HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING.
THERE LIKELY COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ010-012>027-PAZ070-071-102-104-106-140945-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
440 AM EST FRI FEB 13 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND.

ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND
TUESDAY INTO WEDNESDAY.

WIND CHILL VALUES MAY FALL TO AROUND 10 BELOW ZERO ON SUNDAY AND
MONDAY MORNINGS.

PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO
HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING.
THERE LIKELY COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS.

BLOW OUT TIDES ARE POSSIBLE WITH THE LOW TIDE CYCLE ON SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-140945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-
440 AM EST FRI FEB 13 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND.

ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND
TUESDAY INTO WEDNESDAY.

WIND CHILL VALUES MAY FALL TO AROUND 10 BELOW ZERO ON SUNDAY AND
MONDAY MORNINGS.

PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO
HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING.
THERE LIKELY COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS.

BLOW OUT TIDES ARE POSSIBLE WITH THE LOW TIDE CYCLE ON SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-140945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
440 AM EST FRI FEB 13 2015

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

MODERATE FREEZING SPRAY IS POSSIBLE LATE SATURDAY NIGHT THROUGH
SUNDAY NIGHT. THERE IS A CHANCE FOR HEAVY FREEZING SPRAY ON SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, New Castle

When
February 13, 5:00 AM EST to 7:00 AM EST
Where
New Castle forecast zone
Reported by
ASOS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556517.